Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 124, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2001, 10:01 PM CDT for 4 counties in Kentucky. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 10:01 PM CDT (03:01 UTC)
- Expired
- Jul 8, 2001, 10:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Adair County, KY, Casey County, KY, Russell County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 111 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 10:08 PM CDT | Thunderstorm Wind 60 E | Columbia, KY | |
| Jul 8, 10:15 PM CDT | Thunderstorm Wind 60 E | Liberty, KY | |
| Jul 8, 10:18 PM CDT | Thunderstorm Wind 60 E | Mannsville, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2384 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 090302 SVRSDF KYC001-045-207-217-090345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1001 PM CDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY SOUTHERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 1045 PM CDT(1145 PM EDT) * AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM PHIL TO SALOMA...OR FROM 21 MILES NORTHWEST OF SOMERSET TO 50 MILES NORTHWEST OF SOMERSET...MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WINDSOR AROUND 1110 PM EDT COBURG...ELLA AROUND 1020 PM CDT CANE VALLEY...SALEM AROUND 1025 PM CDT COLUMBIA...VESTER AROUND 1030 PM CDT JABEZ...RUSSELL SPRINGS AROUND 1035 PM CDT THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.} REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. JA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:40 PM CDT, 7 hours 21 minutes earlier.
Area forecast discussion, Jul 8, 2:40 PM CDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED TO REMOVE TSTMS WEST TODAY NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT SUN JUL 8 2001 MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE THREAT OF MORE SVR TSTMS DURING TONIGHT. VERY MOIST AND EXTREMELY UNSTABLE AIR IN PLACE ACROSS FA . WE ARE IN MODERATE RISK OF SEVERE OVER MUCH OF FA. WILL GO WITH HI POPS WI THE HIEST ERN FA. MUCH WIND DAMAGE ALREADY THIS AFTERNOON ACROSS ERN PTNS OF FA. A SECOND CONCERN IS WHAT TO DO WI HEAT ADVISORY FOR SWRN PTNS OF FA FOR TONIGHT...WITH MIN TEMPS IN MIDDLE 70S FORECAST FOR SWRN PTN OF FA...WILL NOT CONTINUE HEAT ADVISORY THERE TONIGHT. REPEAT OF SAME NOT OUT THE QUESTION FOR MONDAY. .SDF...NONE
In the hours before
Local storm report, Jul 8, 9:00 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM CYNTHIANA KY WIND DAMAGE
07/08/01 HARRISON TREES DOWN ACROSS
HIGHWAY WEST 32 AND
KENTUCKY 1940. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0920 PM GEORGETOWN KY WIND DAMAGE
07/08/01 SCOTT TREES DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0920 PM BLOOMFIELD KY WIND DAMAGE
07/08/01 NELSON LARGE LIMBS DOWN.
ESTIMATED WINDS TO 50
MPH. REPORTED BY STORM
SPOTTER.
0920 PM VERSAILLES KY WIND DAMAGE
07/08/01 WOODFORD NUMEROUS TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 8, 9:11 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1011 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM PEWEE VLY KY WIND DAMAGE
07/08/01 OLDHAM TREE DOWN ACROSS A
ROAD. REPORTED BY STORM
SPOTTER.
0935 PM ESCONDIDA KY WIND DAMAGE
07/08/01 BOURBON TWO TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0935 PM LAWRENCEBURG KY WIND DAMAGE
07/08/01 ANDERSON TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0935 PM SHEPHERDSVILLE KY WIND DAMAGE
07/08/01 BULLITT TREES AND POWER LINES
DOWN IN MANY LOCATIONS.
REPORTED BY HAM RADIO
OPERATOR.
1010 PM LEXINGTON KY 75 MPH TSTM GUST
07/08/01 FAYETTE REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 8, 9:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1022 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0957 PM COXS CREEK KY WIND DAMAGE
07/08/01 NELSON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1000 PM HARRODSBURG KY WIND DAMAGE
07/08/01 MERCER TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1000 PM NICHOLASVILLE KY WIND DAMAGE
07/08/01 JESSAMINE TREES DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1005 PM WILLISBURG KY WIND DAMAGE
07/08/01 WASHINGTON TWO TREES REPORTED
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 8, 9:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM LANCASTER KY WIND DAMAGE
07/08/01 GARRARD TREES AND POWER LINES
DOWN OVER THE NORTHERN
HALF OF THE COUNTY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1025 PM LEBANON KY WIND DAMAGE
07/08/01 MARION A TREE WAS BLOWN ON TO
THREE CARS. REPORTED BY
EMERGENCY MANAGEMENT.Local storm report, Jul 8, 9:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1053 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM WACO KY WIND DAMAGE
07/08/01 MADISON A POWER POLE WAS BLOWN
ON TO SOME TREES.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jul 8, 10:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1100 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM LEXINGTON KY WIND DAMAGE
07/08/01 FAYETTE TREES DOWN ACROSS
FRANKFORT PIKE AND
LEESTOWN PIKE. REPORTED
BY HAM RADIO OPERATOR.
1045 PM STANFORD KY 60 MPH TSTM GUST
07/08/01 LINCOLN REPORTED BY EMERGENCY
MANAGEMENT.0The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:36 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 39 min |
| Jul 8, 7:48 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 42 min |
| Jul 8, 7:59 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Shelby | 46 min |
| Jul 8, 7:59 PM CDT | Severe Thunderstorm Warning | LMK | Franklin | 46 min |
| Jul 8, 8:02 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 38 min |
| Jul 8, 8:12 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 48 min |
| Jul 8, 8:17 PM CDT | Severe Thunderstorm Warning | LMK | Fayette | 43 min |
| Jul 8, 8:22 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Spencer | 38 min |
| Jul 8, 8:26 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 34 min |
| Jul 8, 8:36 PM CDT | Severe Thunderstorm Warning | LMK | Jessamine | 39 min |
| Jul 8, 8:36 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 39 min |
| Jul 8, 8:40 PM CDT | Severe Thunderstorm Warning | LMK | Nelson, Washington | 35 min |
| Jul 8, 8:40 PM CDT | Severe Thunderstorm Warning | LMK | Mercer | 35 min |
| Jul 8, 8:46 PM CDT | Severe Thunderstorm Warning | LMK | Fayette | 34 min |
| Jul 8, 9:00 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 45 min |
| Jul 8, 9:06 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Marion | 39 min |
| Jul 8, 9:18 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 42 min |
| Jul 8, 9:18 PM CDT | Severe Thunderstorm Warning | LMK | Taylor | 42 min |
| Jul 8, 10:57 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.